Alert archive / West Virginia / Wind Advisories in 2015
Wind Advisory 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Nov 18, 2015, 2:01 AM EST for Fayette County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, Tucker County, West Virginia. It took effect at Nov 18, 2015, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2015, 2:01 AM EST (07:01 UTC)
- In effect from
- Nov 18, 2015, 10:00 AM EST
- Expired
- Nov 18, 2015, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 7.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967 WWUS71 KPBZ 180701 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 201 AM EST WED NOV 18 2015 MDZ001-PAZ074-076-WVZ510>514-181515- /O.NEW.KPBZ.WI.Y.0005.151118T1500Z-151119T0400Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...SAINT GEORGE... DAVIS...THOMAS...HENDRICKS...CANAAN VALLEY 201 AM EST WED NOV 18 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. && $$
3 follow-up statements
311 WWUS71 KPBZ 181343 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 843 AM EST WED NOV 18 2015 MDZ001-PAZ074-076-WVZ510>514-182145- /O.CON.KPBZ.WI.Y.0005.151118T1500Z-151119T0400Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...SAINT GEORGE... DAVIS...THOMAS...HENDRICKS...CANAAN VALLEY 843 AM EST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR MORE ARE EXPECTED. && $$
863 WWUS71 KPBZ 182024 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON WV 324 PM EST WED NOV 18 2015 MDZ001-PAZ074-076-WVZ510>514-190400- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-151119T0400Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...SAINT GEORGE... DAVIS...THOMAS...HENDRICKS...CANAAN VALLEY 324 PM EST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR MORE ARE EXPECTED. && $$
777 WWUS71 KPBZ 190300 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1000 PM EST WED NOV 18 2015 MDZ001-PAZ074-076-WVZ510>514-190400- /O.CAN.KPBZ.WI.Y.0005.000000T0000Z-151119T0400Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...SAINT GEORGE... DAVIS...THOMAS...HENDRICKS...CANAAN VALLEY 1000 PM EST WED NOV 18 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 17, 11:59 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 17, 11:59 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1159 PM EST TUE NOV 17 2015 .SYNOPSIS... A COLD FRONT WILL BRING SHOWERS LATE WEDNESDAY. COOLER TEMPERATURES ARE IN STORE BY THE END OF THE WEEK AND THROUGH THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... TIGHTENING PRESSURE GRADIENT AND DOWNLSOPING FLOW IS EXPECTED TO HELP SUSTAIN WIND GUSTS OVERNIGHT AND TODAY AS A COLD FRONT APPROACHES FROM THE WEST. HAVE ADJUSTED MAX TEMPERATURE SLIGHTLY HIGHER AS A RESULT OF RELATIVELY STRONGER MIXING INDICATED BY LATEST HI-RES MODEL SOUNDINGS. LOW LEVEL MOISTURE TRANSPORT VIA SOUTHEAST FLOW MAY CAUSE LIGHT QPF ACROSS THE RIDGES DUE TO OROGRAPHIC LIFT. HAVE MAINTAINED CHANCE POPS IN THE HIGHER TERRAIN UNTIL THE FRONT APPROACHES. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... FRONT WILL SWEEP ACROSS THE REGION WEDNESDAY NIGHT WITH WIDESPREAD SHOWERS. MOST LOCATIONS WILL SEE FROM ONE HALF TO ONE INCH OF RAIN. BY THURSDAY MORNING MOST OF THE PRECIPITATION SHOULD BE EAST OF THE REGION...ALTHOUGH A CHANCE FOR SHOWERS WILL REMAIN OUTSIDE OF OHIO. ALL RAIN WILL DEPART THE REGION BY THURSDAY EVENING. HAVE BEEN HESITANT TO CLEAR OUT SKIES SO MUCH THURSDAY NIGHT CONSIDERING THIS IS THE CLOUDY SEASON...BUT AS WINDS WILL BE OUT OF THE SOUTHWEST...THIS WILL PREVENT LAKE ERIE FROM BEING A MOISTURE SOURCE. BULK OF COLDER AIR WILL TAKE UNTIL FRIDAY TO ARRIVE...AND THIS WILL DROP DAYTIME HIGHS EVERYWHERE IN THE 40S...BACK TO BELOW NORMAL VALUES. HIGH PRESSURE WILL KEEP THE WEATHER DRY ON FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... 12Z RUNS OF THE GFS/ECMWF SHOW BETTER AGREEMENT IN THE FORECAST...BUT ALSO A BIT OF A SHIFT. CONSENSUS NOW SHOWS LOW PRESSURE MOVING THROUGH THE EASTERN GREAT LAKES ON SATURDAY...WITH A FRONT BRINGING PRECIPITATION THROUGH THE FORECAST AREA. HAVE INCREASED POPS FROM PREVIOUS FORECAST...BUT DO NOT WANT TO SIGNIFICANTLY CHANGE THE FORECAST DUE TO A SINGLE MODEL CYCLE. SUNDAY THE CLOSED 500MB CENTER PASSES OVER THE FORECAST AREA...AND BASED ON THICKNESS VALUES EVEN WITH FULL SUN MOST LOCATIONS WILL STRUGGLE TO ESCAPE THE 30S FOR DAYTIME HIGH TEMPERATURES. SNOW FLURRIES WILL BE POSSIBLE ON SUNDAY WITH CONTINUED CAA OVER THE LAKES ON THE BACKSIDE OF THE LOW...BUT NOT MUCH CONCERN FOR ANYTHING SIGNIFICANT EVEN WITH LAKE ERIE STILL >=10C AND H850 TEMPS <-10C DEGREES AS THERE IS JUST TOO MUCH OF A SOUTHERLY COMPONENT. A WARMING TREND IN TEMPERATURES AND DRY CONDITIONS WILL THEN START ON MONDAY AS RIDGING BEGINS TO BUILD BACK UP OVER THE EASTERN CONUS. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... MAINLY VFR CONDITIONS ARE EXPECTED THROUGH MOST OF WED AHEAD OF AN APPROACHING OCCLUDED FRONT. THE EXCEPTION IS DUJ WHERE MVFR CIGS ARE EXPD TO DEVELOP OVERNIGHT AS STRATUS ADVECTS INTO CNTRL/NW PA WITH SE FLOW. A LOW LEVEL JET MOVG INTO THE REGION OVERNIGHT ABOVE A TEMPERATURE INVERSION SHOULD ALSO RESULT IN A PERIOD OF LLWS...WITH GUSTY WINDS AFT SUNRISE WED AS MXG INCREASES. MVFR SHOWERS ARE POSSIBLE FOR OH PORTS BY LT AFTN AS THE FRONT APPROACHES. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY/... RESTRICTIONS ARE LIKELY WITH THE CROSSING FRONT WED NGT AND THU...AND WITH WEEKEND LOW PRESSURE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Nov 17, 3:15 AM EST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 315 AM EST TUE NOV 17 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-180815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON- PRESTON-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 315 AM EST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA...NORTHERN PANHANDLE OF WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in West Virginia, 2015Wind Advisories in Pennsylvania, 2015Wind Advisories in Maryland, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.